Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Can h pylori be the cause of elevated liver enzymes and low ferritin levels?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8332 Questions
can h pylori be the cause of elevated liver enzymes and low ferritin levels
Posted Mon, 1 Jul 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
HI, thanks for using healthcare magic

H pylori is a bacteria commonly associated with peptic ulcer disease.

It is thought that it may interfere with the metabolism of iron and in this way serum ferritin levels in some persons. This association or theory is still under investigation. Ferritin is a protein that stores iron and releases it as needed in a controlled fashion.

Because of the potential disruption of iron metabolism there is a possible decrease in serum ferritin.

Liver enzymes- these enzymes provide information on the state of the liver: There have been some studies that have looked at h pylori and liver disease.
H pylori has been found in some persons with liver disease such as cirrhosis or portal hypertension (increase pressure in the liver) but this is not common.

Typically it is not thought to be associated with an increase in liver enzymes.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor